MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G13287
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during routine retrieval of an unknown inferior vena cava (ivc) filter in interventional radiology, a gunther tulip vena cava filter retrieval set¿s sheath ¿tore¿ and was possibly ripped by the unknown filter.The filter hook was reportedly captured and snared under direct fluoroscopic visualization, and the sheaths were advanced over the filter.The user noted that the sheath was kinked with the filter inside.The filter was reportedly unable to be re-collapsed; therefore, the sheath and filter were removed endovascularly from the patient, with ¿a couple¿ of the filter legs sticking out from the side of the sheath.After removal, the user noted that the sheath was ripped and torn longitudinally.Per the reporter, the filter ¿shredded the sheath¿.The filter, which was removed in its entirety, was not damaged upon inspection.A completion venogram was performed.The ivc was patent, without evidence of injury, extravasation, or thrombus.User error was not reported.A section of the device did not remain inside the patient¿s body.There has been no report that the patient required additional procedures or experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
E3: occupation = senior portfolio manager cv/ir.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional/corrected information: b5, d10.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available but inadvertently omitted from the previous report.The device was used to retrieve another manufacturer¿s inferior vena cava filter that was placed (b)(6) 2024.The device appeared normal during preparation.There was no difficulty advancing, reaching, or capturing the filter.Both the black and blue sheaths reportedly ripped.
 
Additional Manufacturer Narrative
Summary of event: as reported, during routine retrieval of another manufacturer's inferior vena cava filter (originally placed on (b)(6) 2024) in interventional radiology, a gunther tulip vena cava filter retrieval set¿s sheath "tore" and was possibly ripped by the filter.The device appeared normal during preparation.The filter hook was reportedly captured and snared under direct fluoroscopic visualization, and the sheaths were advanced over the filter.The user noted that the sheath was kinked with the filter inside.The filter was reportedly unable to be re-collapsed; therefore, the sheath and filter were removed endovascularly from the patient, with "a couple" of the filter legs sticking out from the side of the sheath.There was no difficulty advancing, reaching, or capturing the filter.Both the black and blue sheaths reportedly ripped.After removal, the user noted that the sheath was ripped and torn longitudinally.Per the reporter, the filter ¿shredded the sheath¿.The filter, which was removed in its entirety, was not damaged upon inspection.A completion venogram was performed.The ivc was patent, without evidence of injury, extravasation, or thrombus.User error was not reported.A section of the device did not remain inside the patient¿s body.There has been no report that the patient required additional procedures or experienced any adverse effects due to this event.Corrected information: h6 (annexes a & g) investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states that the device is intended for retrieval of cook gunther tulip and celect filters.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that off-label use contributed to this event.The gunther tulip vena cava filter retrieval set is intended for retrieval of implanted cook gunther tulip and cook celect vena cava filters in patients who no longer require a filter.In this case, the device was used to retrieve a non-cook filter.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21471685
Report Number1820334-2025-00190
Device Sequence Number3390945
Product Code MMX
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)270624(10)16121923
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K222254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number16121923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer02/17/2025
05/29/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date03/17/2025
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD DENALI DL900J, LOT GFHX1932
Patient Age82 YR
Patient SexFemale